... to ward off any flu or strep that may be coming on?
17 Nov 2010
No you shouldn't.
Most sore throats are caused by viruses and your amoxicillin will be ineffective.
Antibiotics are only effective in treating bacterial throat infections - the most common being Strep throat.
If you were to have a bacterial throat infection you would have other symptoms including a fever (greater than 101°F), white, draining patches on the throat, and swollen or tender lymph glands in the neck. You will need a lab test to diagnose strep throat.
A sore throat is more likely to be caused by a virus if it is a minor part of a typical cold (with runny nose, stuffy ears, cough, and similar symptoms).
You should see your doctor if you have the symptoms of Strep throat.
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am currently Taking Phentermine for weight loss, I have flu like symptoms with sore throat and headache,I also work with small autistic children so ...
1 answer • 18 Feb 2011
im experiancing a sore throat, slight fever, and sore joints and headache, also i have white bloches on the back of my throat and my testicles are ...
1 answer • 4 Jun 2011
I felt significantly better 2 and 1/2 days after starting the antibiotic.
2 answers • 9 Dec 2013
... it usually lasts a few days, what could be the reason? i visited the doctor and they said that it's a build up of acid reflux , he gave me ...
1 answer • 6 Jun 2014